Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Des Moines, IA

May 7, 2014Calhoun County, Pocahontas County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2014, 9:57 PM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 9:57 PM CDT (02:57 UTC)
Expired
May 7, 2014, 10:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:59 PM CDTHAIL 1.75Nnw Lytton, IA
May 7, 10:10 PM CDTHAIL 23 Sw Jolley, IA
May 7, 10:18 PM CDTTSTM WND GST 604 Nnw Rockwell City, IAROCWELL CITY RWIS STATION - RRWI4
May 7, 10:18 PM CDTNON-TSTM WND GST 60Rockwell City, IAREPORTED FROM RWIS STATION.
May 7, 10:47 PM CDTTSTM WND DMG1 E Fonda, IASHERIFF REPORTED STRAIGHT LINE WINDS THAT BLEW A ROOF OFF OF A SHED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4332 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS53 KDMX 080257
SVRDMX
IAC025-151-161-080345-
/O.NEW.KDMX.SV.W.0063.140508T0257Z-140508T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  NORTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1045 PM CDT

* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  SAC CITY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAC CITY...POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...
  SOUTH TWIN LAKE...POMEROY...FONDA...TWIN LAKES...AUBURN...LYTTON...
  PALMER...KNIERIM...JOLLEY...YETTER...TWIN LAKES STATE PARK...
  ROCKWELL CITY MUNICIPAL AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
      4248 9445 4247 9440 4245 9440 4225 9487
      4244 9500
TIME...MOT...LOC 0257Z 227DEG 40KT 4240 9485 

HAIL...1.25IN
WIND...60MPH

$$

PODRAZIK
3 follow-up statements
406 
WWUS53 KDMX 080303
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT WED MAY 7 2014

IAC025-151-161-080345-
/O.CON.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1003 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN POCAHONTAS...NORTHEASTERN SAC AND NORTHWESTERN CALHOUN
COUNTIES...

AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SOUTH TWIN LAKE...OR 9 MILES WEST OF ROCKWELL CITY...MOVING 
NORTHEAST AT 45 MPH. AT 959 PM...TRAINED SPOTTER REPORTED GOLF BALL 
HAIL IN LYTTON. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAC CITY...POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...
SOUTH TWIN LAKE...POMEROY...FONDA...TWIN LAKES...AUBURN...LYTTON...
PALMER...KNIERIM...JOLLEY...YETTER...TWIN LAKES STATE PARK...ROCKWELL
CITY MUNICIPAL AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
      4248 9445 4247 9440 4245 9440 4225 9487
      4244 9500
TIME...MOT...LOC 0301Z 226DEG 39KT 4243 9481 

HAIL...1.75IN
WIND...60MPH

$$

PODRAZIK
927 
WWUS53 KDMX 080325
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT WED MAY 7 2014

IAC161-080333-
/O.CAN.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
SAC IA-

1025 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAC COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
      4248 9445 4247 9440 4245 9440 4226 9484
      4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0323Z 231DEG 43KT 4257 9457 

$$

IAC025-151-080345-
/O.CON.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-CALHOUN IA-
1025 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN POCAHONTAS AND NORTHWESTERN CALHOUN COUNTIES...

AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSON...OR
11 MILES NORTH OF ROCKWELL CITY...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 1018 PM...THE ROCKWELL CITY 
AIRPORT STATION RECORDED A 60 MPH WIND GUST.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...SOUTH TWIN
LAKE...POMEROY...FONDA...TWIN LAKES...LYTTON...PALMER...KNIERIM...
JOLLEY...YETTER...TWIN LAKES STATE PARK...ROCKWELL CITY MUNICIPAL
AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
      4248 9445 4247 9440 4245 9440 4226 9484
      4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0323Z 231DEG 43KT 4257 9457 

HAIL...1.00IN
WIND...60MPH

$$

PODRAZIK
870 
WWUS53 KDMX 080345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT WED MAY 7 2014

IAC025-151-080353-
/O.EXP.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-CALHOUN IA-
1045 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POCAHONTAS AND
NORTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT 1045 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
SOUTHEAST POCAHONTAS COUNTY UNTIL 1115 PM CDT.

LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
      4248 9445 4247 9440 4245 9440 4226 9484
      4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0342Z 227DEG 40KT 4257 9457 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:34 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 7, 8:34 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT WED MAY 7 2014

.UPDATE...
ISSUED AT 834 PM CDT WED MAY 7 2014

CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN
IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN
OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN
AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF
THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS
EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS
THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG
THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 352 PM CDT WED MAY 7 2014

WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS
THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT
NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO
INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF
THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT
CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE
AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER
CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH
INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE
TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO
THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS
ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED
TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD
EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA
IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS
REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT
ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 352 PM CDT WED MAY 7 2014

THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL
FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON
OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH
SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA
AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT
CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER
FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL
JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL.
THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN
VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH
SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT
THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO
MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED
WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL.  THE
THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH
DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST
INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS
THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR
RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS.

CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN
DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT.  THIS SHOULD
LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN
TO MORE PRECIP CHANCES.  ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP
MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND
A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS.

RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE
LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE
SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH
GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA
THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING
THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL
WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE
HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY.  PERSISTENT AND
PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY
TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL.

&&

.AVIATION...08/00Z
ISSUED AT 629 PM CDT WED MAY 7 2014

MAIN CONCERNS THIS PERIOD WILL BE WIND AND THUNDER. VERY ISO
SHOWERS POSSIBLE THUNDER DEVELOPING OVER WESTERN AREAS ATTM AND
SOME INCREASE IN COVERAGE MAY OCCUR FOR THE NEXT COUPLE OF
HOURS...THOUGH CAP IS PRETTY STRONG ACROSS THE REGION. OVER THE
NORTH ALONG THE BOUNDARY ADDITIONAL EVE THUNDER POSSIBLE. WINDS
REMAIN SOUTH TO SOUTHEAST AND ABOVE 12KTS TONIGHT...INCREASING
AGAIN THURSDAY WITH GUST 30KTS AFT 14Z MOST AREAS. THUNDER CHANCES
MAY OCCUR AFT 09Z NORTHEAST...BUT SOME UNCERTAINTY REMAINS. MAIN
WAVE APPROACHING FROM WEST SHOULD BEGIN TO IMPACT AREA FROM 16-18Z
WEST...18Z AND BEYOND EAST HALF THUR. FOR NOW HAVE INCLUDED VCTS
SINCE FORCING UNCERTAINTY AND INITIATION TIME DIFFICULT TO PIN
DOWN FOR NOW. WILL MONITOR EVENING TRENDS AND UPDATE FOR OVN
TRENDS WITH NEXT PACKAGE./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...BEERENDS
LONG TERM...SMALL
AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT WED MAY 7 2014

IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-
TAYLOR-RINGGOLD-
839 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND
OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT
...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME
STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN
ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST.
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS.

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS
APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT
IS NOT EXPECTED OVERNIGHT TONIGHT.

IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075-
083>086-094>097-090145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
839 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME
THE SEVERE THREAT IS MARGINAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME
STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN
ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST.
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS.

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS
APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT
IS NOT EXPECTED OVERNIGHT TONIGHT.

REV

In the hours before

Special weather statement, May 7, 9:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED MAY 7 2014

IAZ033-044-045-057-080315-
SAC-CRAWFORD-CARROLL-AUDUBON-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON...
EXIRA
903 PM CDT WED MAY 7 2014

...LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST AND WESTERN IOWA...

A LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST IOWA IS MOVING TO
THE NORTH NORTHEAST TOWARD CRAWFORD COUNTY AND MAY AFFECT THE
AREA WITHIN THE NEXT HOUR...OR BY ABOUT 10 PM CDT THIS WEDNESDAY
EVENING. BRIEF HEAVY RAINFALL...AND POTENTIALLY HAIL AND WIND MAY
ACCOMPANY THESE STORMS AS THEY MOVE TO THE NORTHEAST AT 25 MPH.

BE ALERT TO CHANGING WEATHER CONDITIONS THIS EVENING. AT THIS TIME
THERE ARE NO WATCHES IN EFFECT...BUT A FEW SEVERE THUNDERSTORMS
ARE POSSIBLE OVERNIGHT.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
May 7, 10:32 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster43 min
May 8, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
May 8, 1:02 AM CDTSpecial Weather StatementDMXAudubon28 min
May 8, 1:13 AM CDTSpecial Weather StatementDMXCalhoun, Sac32 min
May 8, 2:01 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt29 min
May 8, 2:41 AM CDTSevere Thunderstorm WarningDMXFranklin, Hancock, Humboldt, Wright49 min
May 8, 3:12 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright48 min
May 8, 1:12 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas48 min
May 8, 1:43 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago47 min
May 8, 4:49 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene41 min
May 8, 4:57 PM CDTTornado WarningDMXCarroll, Greene33 min
May 8, 5:19 PM CDTSevere Thunderstorm WarningDMXAudubon, Greene, Guthrie41 min
May 8, 5:25 PM CDTTornado WarningDMXGuthrie35 min
May 8, 5:27 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster48 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningDMXWorth19 min
May 8, 6:13 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren47 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.